Alert archive / Colorado / Special Weather Statements in 2015
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jun 28, 2015, 9:21 PM MDT for Cheyenne County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2015, 9:21 PM MDT (03:21 UTC)
- Expired
- Jun 28, 2015, 10:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Goodland, KS
County Cheyenne County, CO
The radar
The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2982 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
242
WWUS83 KGLD 290321
SPSGLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
921 PM MDT SUN JUN 28 2015
COZ092-290400-
CHEYENNE COUNTY CO-
921 PM MDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY
UNTIL 1000 PM MDT...
AT 921 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF BOYERO...OR 27 MILES SOUTH OF FLAGLER...MOVING
SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AROYA.
LAT...LON 3869 10317 3869 10316 3896 10316 3898 10312
3861 10287 3861 10317
TIME...MOT...LOC 0321Z 326DEG 22KT 3890 10314
$$
JNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jun 28, 7:30 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 28, 7:30 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 730 PM MDT SUN JUN 28 2015 .UPDATE... ISSUED AT 727 PM MDT SUN JUN 28 2015 JUST COMPLETED AN UPDATE. CONSIDERING THE DRY AIR MASS AND THE LIGHT WINDS EXPECTED LATER ON TONIGHT...LOWERED THE MINS ABOUT 3 DEGREES ACROSS MOST OF THE AREA. ALSO HIGH CLOUDS FROM EASTERN COLORADO CONVECTION ARE QUITE THICK OVER THE WESTERN PORTION OF THE AREA SO INCREASED THE CLOUD COVER OUT THERE. OTHERWISE...THE REST OF THE FORECAST ON TRACK. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 118 PM MDT SUN JUN 28 2015 A HIGH AMPLITUDE UPPER LEVEL RIDGE CONTINUES TO AFFECT THE WEATHER ON THE HIGH PLAINS...BRINGING WARM TEMPERATURES AND MOSTLY CLEAR SKIES ACROSS THE REGION. SHOWERS AND THUNDERSTORMS WERE BEGINNING TO FORM ACROSS THE COLORADO FRONT RANGE AS A SERIES OF SMALL SUBTLE SHORTWAVE TROUGHS WERE BRINGING THE NEEDED LIFT TO START SOME ELEVATED CONVECTION. THE MAIN FORECAST PROBLEM FOR THIS PERIOD IS WHETHER OR NOT THUNDERSTORMS WILL OCCUR...MAINLY FOR EASTERN COLORADO. MOST MODEL GUIDANCE HAS SOME SORT OF PRECIPITATION OCCURRING AFTER 6 PM MDT TONIGHT...WITH THE BULK OF THE HEAVIEST PRECIPITATION IN THUNDERSTORMS OCCURRING BEFORE MIDNIGHT MDT. HOWEVER...SURFACE DEW POINTS IN THE EARLY AFTERNOON TODAY HAVE FALLEN CONSIDERABLY WITH RELATIVE HUMIDITIES IN THE TWENTIES. NAM MODEL SOUNDINGS SHOW PLENTY OF DRY AIR BELOW 700 MB...ALTHOUGH THERE IS SOME AVAILABLE MOISTURE AROUND THE 650 TO 700 MB IN DEPICTED SOUNDINGS ACROSS THE FORECAST AREA. THE MAIN QUESTION WILL BE WHETHER OR NOT ELEVATED CONVECTION WILL BE ABLE TO BE SUSTAINED OR EVEN DEVELOP WITH A LACK OF A STRONG FORCING MECHANISM. NAM/ARW/NMM ALL SHOW SOME SORT OF VORTICITY POCKETS WITH QG FRONTOGENESIS ALONG A SUBTLE SHORTWAVE TROUGH AND CONVERGENCE ZONE...BUT CONFIDENCE IS STILL SHAKY AT THIS POINT AS TO WHETHER OR NOT PRECIPITATION WILL MAKE IT TO THE WESTERN EDGES OF THE FORECAST AREA. HRRR/NAM/ARW/NMM ALL SEEM TO BE CAPTURING THE CURRENT ONGOING CONVECTION ALONG THE COLORADO FRONT RANGE...ALTHOUGH THE SOLUTIONS DIFFER AS TO THE EXTENT THE PRECIPITATION WILL MOVE INTO EASTERN COLORADO. THEREFORE...JUST PLACED SLIGHT CHANCES INTO THE FORECAST FOR TONIGHT FOR EASTERN COLORADO. WHETHER OR NOT CONVECTION FORMS THIS AFTERNOON AND EVENING...STORMS SHOULD WRAP UP SOMETIME SHORTLY AFTER MIDNIGHT MDT. A SIMILAR SITUATION WILL PRESENTED ITSELF FOR MONDAY AFTERNOON FOR SOUTHWESTERN NEBRASKA...WHERE NAM MODEL SOUNDINGS HAVE DRY AIR AND LIMITED MOISTURE...AND YET SURFACE MODEL OUTPUT WAS PRODUCING PRECIPITATION THERE IN THE FORECAST. PLACED SLIGHT CHANCES FOR PRECIPITATION AGAIN...DESPITE A LACK OF CONFIDENCE THAT STORMS WILL OCCUR. OTHER THAN THE PRECIPITATION CHANCES IN QUESTION...THE REST OF THE FORECAST AREA WILL HAVE MOSTLY SUNNY SKIES AND WARM TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 200 PM MDT SUN JUN 28 2015 MONDAY NIGHT-WEDNESDAY...CENTER OF UPPER RIDGE THROUGH THE PERIOD IS CENTERED OVER CENTRAL UTAH AREA. RIDGE AXIS EXTENDS INTO MONTANA AND NORTH DAKOTA MONDAY NIGHT BEFORE AN UPPER LEVEL DISTURBANCE AND COLD FRONT FLATTEN THE AXIS ALLOWING AN INCREASE IN MID AND UPPER LEVEL CLOUDS TO MOVE IN TUESDAY NIGHT THROUGH WEDNESDAY. GFS/NAM BRING IN CONSIDERABLE CLOUDINESS AFTER MIDNIGHT TUESDAY NIGHT THEN DECREASE IT FROM NORTHWEST TO SOUTHEAST BY 18Z WEDNESDAY. WITHOUT ANY APPRECIABLE INSTABILITY TO SUPPORT PRECIPITATION CHANCES AT PRESENT TIME. LOW TEMPERATURES MONDAY NIGHT IN THE UPPER 50S TO LOW 60S IN FAR EASTERN COLORADO TO THE LOW TO MID 60S EAST OF THE STATE LINE. FOR TUESDAY NIGHT ABOUT 3-5F WARMER. HIGH TEMPERATURES TUESDAY IN THE MID/UPPER 90S FOR FAR EASTERN COLORADO WITH 100-102 EAST OF THE BORDER. BASED ON THE LAST ONE TO TWO DAYS OF 850MB TEMPERATURES AND OBSERVED HIGH TEMPERATURES WE COULD HAVE EVEN HOTTER READINGS TUESDAY. FOR WEDNESDAY A FEW DEGREES COOLER WITH MID 80S TO LOW 90S WEST...MID 90S TO NEAR 100 ELSEWHERE. WEDNESDAY NIGHT-THURSDAY NIGHT......GFS/ECMWF SHOW A WEATHER DISTURBANCE MOVING SOUTHEAST OFF THE FRONT RANGE BRINGING A CHANCE OF PRECIPITATION TO AREAS GENERALLY ALONG AND WEST OF THE CO/KS BORDER THROUGH MIDNIGHT (WEDNESDAY NIGHT) THEN GENERALLY ALONG AND SOUTH OF THE INTERSTATE AFTER MIDNIGHT. PRECIP SHOULD BE OUT OF THE AREA THURSDAY MORNING BEFORE INCREASING IN PROBABILITY DURING THE AFTERNOON AS A FRONTAL BOUNDARY MOVES IN FROM THE NORTH. LOOKS LIKE THE FRONT GETS HUNG UP ALONG THE INTERSTATE AND PER 850-500 MOISTURE AND LOW LEVEL CONVERGENCE SUGGEST THE HIGHEST POPS ALONG IT. DRIER AIR MOVES IN THURSDAY NIGHT BRINGING A DECREASE IF NOT REMOVAL OF PRECIPITATION CHANCES FROM NORTH TO SOUTH. LOW TEMPERATURES WEDNESDAY NIGHT IN THE LOW TO UPPER 60S...A FEW DEGREES COOLER THURSDAY NIGHT. HIGH TEMPERATURES THURSDAY IN THE LOW TO MID 80S FOR FAR EASTERN COLORADO...MID 80S TO NEAR 90 EAST OF THE STATE LINE. FRIDAY-FRIDAY NIGHT...LONG RANGE MODELS IN GOOD AGREEMENT KEEPING A LARGE AREA OF MID LEVEL DRY AIR OVER ALL BUT THE EXTREME WEST/SOUTHWEST PORTIONS OF THE AREA. LITTLE IF ANY INSTABILITY OVER THE AREA THUS LITTLE IF ANY CHANCE FOR PRECIPITATION. ALSO...0-6KM WINDS FROM THE NORTH-NORTHWEST WHICH SHOULD KEEP ANY PRECIP CHANCES ALONG THE FRONT RANGE FROM MOVING INTO OUR AREA. HIGH TEMPERATURES SLIGHTLY BELOW NORMAL WITH READINGS IN THE 80S. LOW TEMPERATURES IN THE MID 50S TO LOW 60S. SATURDAY-SATURDAY NIGHT...NOT TERRIBLY IMPRESSED WITH PRECIPITATION CHANCES AS INSTABILITY IS RATHER WEAK. SOME MID LEVEL MOISTURE MOVES INTO THE AREA FROM THE WEST DURING THE AFTERNOON BUT MAY NOT BE ENOUGH TO CREATE PRECIPITATION. HIGH TEMPERATURES IN THE MID 80S TO LOW 90S WITH LOW TEMPERATURES IN THE LOW TO MID 60S. SUNDAY...LOOKS TO BE DRY OVER THE AREA AS MOISTURE IS LACKING AND 700MB TEMPERATURES (PER GFS) FORECAST TO BE IN THE MID TEENS TO 20C WHICH SHOULD FURTHER CAP ANY CONVECTIVE POTENTIAL. HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL IN THE MID 80S TO LOW 90S. THERE IS A VERY LARGE SPREAD IN 850MB TEMPERATURES. IF THE GFS VERIFIES WITH LOW 30C 850MB TEMPERATURES READINGS WOULD BE AT LEAST 10F WARMER/HOTTER. IF THE ECMWF VERIFIES READINGS MUCH COOLER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 536 PM MDT SUN JUN 28 2015 VFR CONDITIONS ARE EXPECTED THROUGH THE NIGHT. SOME THUNDERSTORMS HAVE BEEN DEVELOPING AND MOVING INTO EASTERN COLORADO. CURRENT MODEL DATA TRENDS WOULD SUPPORT THE BULK OF THE ACTIVITY TO STAY TO THE WEST OF THE COLORADO BORDER. HOWEVER SOME INDICATIONS FROM THIS DATA THAT THESE STORMS COULD MAKE IT FURTHER EAST. WILL LEAVE OUT ANY MENTION FOR KGLD...WHICH HAS THE ONLY CHANCE TO SEE STORMS..AND CONTINUE TO MONITOR. OTHERWISE...WINDS WILL BE LIGHT AND VARIABLE...ESPECIALLY AT KMCK...THROUGH THE PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...BULLER SHORT TERM...MK LONG TERM...99 AVIATION...BULLER
Hazardous weather outlook, Jun 28, 9:08 AM MDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 908 AM MDT SUN JUN 28 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291515- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 908 AM MDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 28, 9:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
921 PM MDT SUN JUN 28 2015
COZ092-290400-
CHEYENNE COUNTY CO-
921 PM MDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY
UNTIL 1000 PM MDT...
AT 921 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF BOYERO...OR 27 MILES SOUTH OF FLAGLER...MOVING
SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AROYA.
LAT...LON 3869 10317 3869 10316 3896 10316 3898 10312
3861 10287 3861 10317
TIME...MOT...LOC 0321Z 326DEG 22KT 3890 10314
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:48 PM MDT | Special Weather Statement | GLD | Logan | 27 min |
| Jun 29, 3:23 PM MDT | Special Weather Statement | GLD | Sherman | 52 min |
| Jun 28, 10:02 PM MDT | Special Weather Statement | GLD | Cheyenne | 28 min |
| Jun 29, 3:10 PM MDT | Special Weather Statement | GLD | Kit Carson | 20 min |
Nearby
Special Weather Statements in Colorado, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.